MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Model Number 1001780J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the mid right coronary artery (mrca).The 0.014 bmw guidewire (gw) was positioned without issue.After stent placement and post dilatation with a non-compliant balloon, during removal of the gw, resistance was noted.Upon removal, the gw was noted to have some deformity and the tip of the gw separated but remained at the entrance of the rca.Unsuccessful attempts were made to snare the separated tip, as the piece was too small and could not be snared.Angioplasty was performed in an attempt to embed the separated portion of wire into the vessel wall, but instead of embedding the separated portion, it migrated to the level of the valsalva sinus.The patient remained hospitalized, unrelated to the angioplasty, but it was noted that the separated portion of wire remained stable without further embolization or migration.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.The reported deformation due to compressive stress tip was unable to be confirmed due to the condition of the returned device.Additionally, device damage such as bent shaping ribbon, multiple core bends and kinks, stretched tip coils, and tip coil/tip solder separations were noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal interaction with the deployed stent and/or other devices resulted in the reported difficult to remove.Manipulation of the device resulted in the noted device damages (bent shaping ribbon, multiple core bends and kinks, stretched tip coils) and ultimately resulted in the reported tip material separation/noted tip coil/tip solder separations.As reported, unsuccessful attempts were made to snare and embed the separated tip.The separated portion of wire remained stable without further embolization or migration.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15849191
Report Number2024168-2022-11873
Device Sequence Number5054394
Product Code DQX
UDI-Device Identifier28717648025970
UDI-Public08717648025976
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number1001780J
Device Catalogue Number1001780J
Device Lot Number2052171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown